What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 29, 12:34 PM EST, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 29, 12:34 PM EST, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
134 PM EDT Mon Jun 29 2020
.SYNOPSIS...
An upper level low will settle over the region through the first
half of this week. The main impacts will be from showers and
thunderstorms, especially during the afternoon and evening
hours, with overnight patchy fog.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
As of 130 PM EDT, clusters of showers/thunderstorms continue to
drop southward from western Warren/Saratoga counties into
Schenectady County, as well as across the southern Greens of VT,
and Litchfield Hills/Berkshires. Frequent CG's and locally very
heavy rainfall are the main attributes associated with these
storms thus far. Temps have warmed into the lower 80s in some
valley areas where sufficient sunshine has broken through.
Mainly 70s elsewhere.
Latest 12Z/KALY sounding suggests fairly steep mid level lapse
rates, around 6.5-7 C/km (H7-H5). This pocket of steep lapse
rates is expected to slowly migrate southward this afternoon.
Convective temps are around 75 degrees, so would current
convection to continue dropping southward and increasing in
areal coverage through this afternoon.
0-6 KM bulk shear remains weak, generally 15-20 KT, except
slightly stronger, 20-25 KT across southern areas (SE Catskills,
mid Hudson Valley and NW CT). Expect showers and isolated
thunderstorms to increase in coverage later this morning through
mid afternoon, with the possibility of cells merging into small
clusters and/or line segments. DCAPES are forecast to remain
under 600 J/kg, although pockets of higher values will be
possible in southern areas. So, isolated gusty winds can not be
ruled out, especially within any slight bowing segments that
develop. Also, small hail is possible given steep lapse rates
and WBZ heights between 10-11 Kft.
It appears that the most likely overlap of slightly greater deep
layer shear, and instability including steep mid level lapse
rates will once again be across southern areas during this
afternoon, which is where best potential would be for isolated
marginally severe hail and/or strong wind gusts.
All areas will be susceptible to locally heavy rain, with PWAT's
around 1.5" Rainfall rates of 1-2 inches per hour will be
possible, and there is some training potential, especially
across some higher terrain areas within the southern
Greens/Berkshires, and perhaps the Helderbergs and NE Catskills,
so localized minor flooding of urban/poor drainage and low
lying areas is possible, and can not rule out isolated flash
flooding where multiple rounds of thunderstorms occur,
especially if coincident where locally heavy rainfall fell over
the weekend.
Highs should reach the lower/mid 80s in valleys, and 70s across
higher elevations. Temps will likely cool back into the mid 60s
to lower/mid 70s once any showers/thunderstorms occur.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH WEDNESDAY NIGHT/...
With the loss of daytime heating, so will the degree of
instability and lowering the probabilities of lightning
production. So we will transition toward showers which this too
is expected to decrease in coverage tonight. As per the last
couple of nights, potential for some patchy dense fog which was
continued in the forecast/grids. Overnight lows generally into
the lower half of the 60s with some upr 50s for the higher
terrain.
Generally speaking, the forecast is nearly a carbon copy the
next couple of afternoons and evenings as upper low is quasi-
stationary across southern New England. Series of short waves on
the backside of this low, along with differential heating
boundaries and reaching our convective temperatures into the
mid-upr 70s, will result in additional convection. As per
previous excellent AFD's, potential for heavy rainfall remains.
Of note is the forecast decrease in overall surface based
instabilities as those CAPES drop back a few more hundred J/Kg
each afternoon as this is likely due to more cloud coverage
within the model RH fields. Regardless, threat for some
additional rainfall (which is needed for most areas) each
afternoon and evening.
At night, if any breaks develop in the clouds, areas of fog will
be possible, especially in areas which receive heavier rainfall
earlier in the day.
Highs reach afternoon in the mid 70s to lower 80s, and
nighttime lows mainly in the mid 50s to lower 60s.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Medium-range deterministic models and ensembles continue to show a
general trough-ridge-trough pattern over the CONUS for the end of
the week into the holiday weekend, but with some modifications from
the pattern that is currently in place. For one, the upper low
currently over the Northeast is forecast to lift out. While the main
850 mb positive temperature anomaly will be located to our north and
west, some of this warmer air may fold into our area. Coverage of
showers and thunderstorms should be diminished compared with Mon-Wed
as well, although with baggy troughing still over the area, some 20-
30 PoPs are warranted Thursday into Saturday. Temps are likely to be
a bit above normal during this period.
&&
.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Main concerns for the terminals during the TAF period includes 1)
the chance for showers and thunderstorms over all terminals through
about 22-23z and 2) the potential for low stratus/fog development
and impacts late tonight and during the overnight hours.
As of 12:15pm EDT, there's been an increased cumulus field over
eastern New York and western New England per GOES-16 visible
satellite imagery with shower and thunderstorms having already
initiated per WSR-88D doppler radar over southern Vermont and the
northeastern sections of New York (e.g. Warren & Saratoga counties).
Shower and thunderstorm activity/coverage courtesy of troughing
aloft and additional diurnal heating is expected to expand and shift
southwards across the FA through about 22-23z. Any thunderstorms
will be capable of bringing categories (cigs/vsbys) down to MVFR
levels across the terminals. Otherwise, expect VFR conditions. Once
past 23z, showers should really begin to decrease in coverage and
intensity.
Given the antecedent low level moisture availability via recent
rains and Td in the 60s, there's yet again another potential for
fog/low level stratus clouds to develop (per low dewpoint
depressions) over the area tonight for around 6z. Current thinking
is that KALB/KPOU/KPSF will have the best chance for fog
development, with KGFL having the potential for low stratus impacts.
Should fog/low level stratus develop tonight, it has the potential
to reduce categories down to IFR and even LIFR.
Winds are expected to remain light 5-10 kts out of the northwest to
northeast during the day before becoming more light and variable
(less than 5 kts) to even calm tonight.
Outlook...
Tuesday: High Operational Impact. Likely SHRA...TSRA.
Tuesday Night: Moderate Operational Impact. Scattered SHRA...FG...TSRA.
Wednesday: High Operational Impact. Numerous SHRA...TSRA.
Wednesday Night: Moderate Operational Impact. Scattered SHRA...TSRA.
Thursday: Low Operational Impact. Slight Chance of SHRA...TSRA.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: Low Operational Impact. Slight Chance of SHRA.
Friday Night: Low Operational Impact. Slight Chance of SHRA.
Independence Day: Moderate Operational Impact. Chance of SHRA.
&&
.FIRE WEATHER...
Periodic showers and thunderstorms, mainly during the afternoon
and evening hours, will impact the region the next few days. An
upper low nearly stationary across western New England will keep
the weather unsettled. Winds will generally be from the
northwest to north today, and north to northeast Tuesday and
Wednesday at 5-15 mph, trending to less than 5 mph each night.
Areas of low stratus and fog are also expected with dew
formation.
Winds will be stronger, and variable in direction in and near
thunderstorms.
&&
.HYDROLOGY...
Latest excessive rainfall outlooks from WPC has a marginal risk for
day 1 (today into Tuesday morning) for most of the region and day 2
(Tuesday into Wednesday morning) for areas immediately north and
northeast of the mid-Hudson Valley. Numerous showers and
thunderstorms are expected through Wednesday, mainly in the
afternoon and evening hours, which will be slow moving and may
produce locally heavy rainfall. Some flooding of urban/poor drainage
and low lying areas will be possible during this time, especially in
areas where multiple rounds of showers and thunderstorms occur.
Larger stem river flooding appears unlikely due to the anomalously
dry conditions over the last few months and via the drought monitor.
For details on specific area rivers and lakes, including
observed and forecast river stages and lake elevations, please
visit the Advanced Hydrologic Prediction Service /AHPS/ graphs
on our website.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.
&&
SYNOPSIS...BGM
NEAR TERM...KL/BGM
SHORT TERM...BGM
LONG TERM...Thompson
AVIATION...Evbuoma
FIRE WEATHER...KL/BGM
HYDROLOGY...KL/BGM
Hazardous weather outlook, Jun 29, 3:35 AM EST, 10 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
435 AM EDT Mon Jun 29 2020
CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-301100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-Bennington-Western Windham-Eastern Windham-
435 AM EDT Mon Jun 29 2020
This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York and southern Vermont.
.DAY ONE...Today and tonight.
Showers and thunderstorms are expected, mainly during the afternoon
and evening hours. Some thunderstorms may contain small hail. In
addition, thunderstorms may contain locally heavy downpours, with
flooding of poor drainage and low lying areas possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Showers and thunderstorms are likely again Tuesday through
Wednesday, mainly during the afternoon and evening hours. Some
thunderstorms may contain small hail. In addition, thunderstorms may
contain locally heavy downpours, with flooding of poor drainage and
low lying areas possible.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to relay reports of hail, rainfall amounts
and flooding to the National Weather Service in Albany while
following all local, state and CDC safety guidelines.
In the hours before
Special weather statement, Jun 29, 1:34 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Albany NY
234 PM EDT Mon Jun 29 2020
CTZ001-013-291915-
Northern Litchfield-Southern Litchfield-
234 PM EDT Mon Jun 29 2020
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LITCHFIELD COUNTY...
At 234 PM EDT, a strong thunderstorm was located over Torrington,
moving south at 20 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm. Rainfall rates may exceed one inch per hour.
Locations impacted include...
Torrington, Thomaston, Litchfield, Northwest Harwinton, Oakville,
Terryville, Winsted, Woodbury Center, Watertown, Plymouth, Woodbury,
Harwinton, Bethlehem, Goshen, Morris, Bantam, South Norfolk, West
Torrington, Torringford and Hotchkissville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4194 7333 4195 7304 4180 7300 4180 7301
4179 7302 4164 7298 4163 7302 4161 7302
4161 7306 4159 7306 4159 7308 4157 7309
4156 7316 4154 7316 4152 7326
TIME...MOT...LOC 1834Z 354DEG 19KT 4183 7315
FrugisSpecial weather statement, Jun 29, 1:39 PM EST, 21 minutes before
Special Weather Statement
National Weather Service Albany NY
239 PM EDT Mon Jun 29 2020
NYZ052-059-291915-
Eastern Albany-Eastern Greene-
239 PM EDT Mon Jun 29 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ALBANY AND
NORTHEASTERN GREENE COUNTIES...
At 239 PM EDT, a strong thunderstorm was located near Westerlo, or 10
miles southwest of Delmar, moving south at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Keefers Corners, Medway, Sanfords Corners, East Greenville,
Greenville Center, Grapeville, Surprise, Dormansville, Alcove and
Newrys.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4257 7396 4240 7385 4237 7400 4248 7403
4255 7403
TIME...MOT...LOC 1839Z 338DEG 18KT 4252 7398
JPVSpecial weather statement, Jun 29, 1:46 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Albany NY
246 PM EDT Mon Jun 29 2020
NYZ049-050-052-291915-
Eastern Albany-Eastern Schenectady-Southern Saratoga-
246 PM EDT Mon Jun 29 2020
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL SCHENECTADY AND
SOUTH CENTRAL SARATOGA COUNTIES...
At 245 PM EDT, a strong thunderstorm was located over Clifton Park,
moving south at 10 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Clifton Park, Cohoes, Country Knolls, Groom Corners, Flagler Corners,
Boght Corners, Elnora, Grays Corners, Dunsbach Ferry, Crescent
Station, Mohawk View, Vischer Ferry, Clifton Park Center and
Crescent.
This includes Interstate 87 between exits 8A and 10.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4289 7389 4291 7378 4278 7371 4276 7386
TIME...MOT...LOC 1845Z 352DEG 11KT 4286 7382
JPV
Special weather statement, Jun 29, 1:49 PM EST, 11 minutes before
Special Weather Statement
National Weather Service Albany NY
249 PM EDT Mon Jun 29 2020
NYZ083-291915-
Southeast Warren-
249 PM EDT Mon Jun 29 2020
...A THUNDERSTORM WITH HEAVY RAINFALL WILL AFFECT SOUTH CENTRAL
WARREN COUNTY...
At 249 PM EDT, a thunderstorm was located over Lake Luzerne
Campground, or near Lake George Village, moving south at 10 mph.
Locations impacted include...
Lake Luzerne Campground, Lake Luzerne, Beartown, Fourth Lake, Lake
Luzerne-Hadley and Lake Vanare.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4332 7371 4329 7383 4331 7383 4331 7384
4341 7385 4343 7377 4343 7376
TIME...MOT...LOC 1849Z 350DEG 8KT 4339 7380
JPVSpecial weather statement, Jun 29, 1:51 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Albany NY
251 PM EDT Mon Jun 29 2020
NYZ050-291915-
Southern Saratoga-
251 PM EDT Mon Jun 29 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL SARATOGA COUNTY...
At 251 PM EDT, a strong thunderstorm was located over North Ballston
Spa, or 7 miles southwest of Saratoga Springs, moving southeast at 15
mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Ballston Spa, Round Lake, Burnt Hills, North Ballston Spa, Country
Knolls, South Galway Corner, Maltaville, West Corners, West Milton,
Birchton, Garrison Manor, Harmony Corners, Ballston Lake and Ballston
Center.
This includes Interstate 87 between exits 11 and 12.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4305 7392 4301 7384 4293 7376 4289 7390
4291 7390 4291 7392 4302 7399
TIME...MOT...LOC 1851Z 332DEG 13KT 4301 7390
JPVSpecial weather statement, Jun 29, 1:57 PM EST, 3 minutes before
Special Weather Statement
National Weather Service Albany NY
257 PM EDT Mon Jun 29 2020
NYZ050-291930-
Southern Saratoga-
257 PM EDT Mon Jun 29 2020
...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL SARATOGA COUNTY...
At 257 PM EDT, a strong thunderstorm was located over Ballston Spa,
or 7 miles southwest of Saratoga Springs, moving southeast at 15 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Ballston Spa, Round Lake, Burnt Hills, Country Knolls, Jonesville,
Harmony Corners, Ballston Lake, Ballston Center, Birchton, Garrison
Manor and Maltaville.
This includes Interstate 87 near exit 11.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4301 7398 4304 7391 4301 7384 4292 7376
4288 7390 4291 7390 4291 7392
TIME...MOT...LOC 1857Z 332DEG 13KT 4298 7388
JPV